MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 12MM/130 DEG TI CANN TFNA 170MM - STERILE; ROD,FIXATION,INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 12MM/130 DEG TI CANN TFNA 170MM - STERILE; ROD,FIXATION,INTRAMEDULLARY
Model Number 04.037.242S
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2021 during an unknown procedure, the tfna nail would not detach from insertion handle.It is unknown if there was a surgical delay.The procedure was successfully completed.The patient status/outcome is unknown.This report is for one (1) 12/130 deg ti cann tfna 170 - sterile.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturing location: monument.Manufacturing date: 08-jul-2020.Expiration date: 31-may-2030.Part number: 04.037.242s, 12mm/130 deg ti cann tfna 170mm - sterile.Lot number: 60p0570 (sterile).Lot quantity: (b)(4).Production order traveler met all inspection acceptance criteria.Inspection sheet, in-process / inspect dimensional / final met all inspection acceptance criteria.Inspection sheet, tfna assembly inspection met all inspection acceptance criteria.Packaging label logs (pll) lppf were reviewed and determined to be conforming.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.Scn 18144 supplied by ethicon (abq) was reviewed and determined to be conforming.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component part(s) reviewed: part number: 04.037.912.3, tfna lock drive.Lot number: 58p7465.Lot quantity: (b)(4)/ production order traveler met all inspection acceptance criteria.Inspection sheet met all inspection acceptance criteria.Part number: 04.037.912.4, wave spring, shim ended.Lot number: 52p7564.Lot quantity: (b)(4).Production order traveler met all inspection acceptance criteria.Inspection sheet, incoming final inspection met all inspection acceptance criteria.Material certificate and certificate of conformance and quality history card were reviewed and determined to be conforming.Part number: 04.037.942.2, lock prong, 130 degree, tfna.Lot number: 51p8064.Lot quantity:(b)(4).Production order traveler met all inspection acceptance criteria.Part number: 21127, timoagri16.00 lot number: 37p3035 lot quantity:(b)(4).Inspection instruction met all inspection acceptance criteria.Certified test report was reviewed and determined to be conforming.Lot summary report met all inspection acceptance criteria.Raw material receiving/putaway checklist met all inspection acceptance criteria.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Visual inspection: 12/130 deg ti cann tfna 170 - sterile (part# 04.037.242s, lot# l236620, qty# 1) was returned and received at us customer quality (cq).Upon visual inspection at cq, it is observed that the device looks good without any damage.The surface of the device shows few nicks and dents which would not contribute to the complaint condition.The tfna was observed to be stuck with insertion handle (03.037.012, l236620) and connecting screw (03.037.010, unknown).Functional test: functional testing of the received device was not performed at cq due to the stuck condition of the device.Can the complaint be replicated with the returned device(s)? unable to perform.Dimensional inspection: dimensional inspection of the received device was not performed at cq as the relevant features of the device were inaccessible due to the stuck condition.Document/ specification review: the following drawings were reviewed during the investigation: -ti cannulated trochanteric fixation nail-advanced, 130 degree no design issues or discrepancies were noted during the investigation.Complaint confirmed? yes.Investigation conclusion: the complaint is being confirmed for 12/130 deg ti cann tfna 170 - sterile (part# 04.037.242s, lot# l236620) as the tfna was observed to be stuck with insertion handle (03.037.012, l236620) and connecting screw (03.037.010, unknown).A definitive root cause could not be determined for the reported problem.No product design or manufacturing issues were identified, and no new malfunctions were identified either.Based upon these results, no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
This is report 2 of 3 for (b)(4).

Brand Name
12MM/130 DEG TI CANN TFNA 170MM - STERILE
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11642153
Report Number2939274-2021-01779
Device Sequence Number16889592
Product Code HSB
UDI-Device Identifier10886982097262
UDI-Public10886982097262
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.037.242S
Device Catalogue Number04.037.242S
Device Lot Number60P0570
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/23/2021
Initial Date Received by Manufacturer 03/11/2021
Supplement Date Received by Manufacturer04/20/2021
Initial Report FDA Received Date04/09/2021
Supplement Report FDA Received Date05/03/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CANNULATED CONNECTING SCREW; COMPLETE RADIOLUCENT INSERTION HANDLE